Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

We're building a better forum experience with you in mind. Beginning June 26, 2019, all Veritas Health forums will move to forum.veritashealth.com.

Learn More

Concentration Problems

2

Comments

  • EnglishGirlEEnglishGirl Posts: 1,801
    edited 04/29/2014 - 9:47 AM
    Taren. I understand that it's only natural to search for modern breakthroughs & advanced techniques to deal with our issues but sometimes we have to accept that the old tried & true methods are the best. They've been around for hundreds of years for a reason.. because they work! stop looking for that 'Magic Bullet', it doesn't exist. We have to accept the inevitable & "Jab Slap" away!!! ;-)
    Osteoarthritis & DDD.
  • TarenTTaren Posts: 524
    edited 04/29/2014 - 12:10 PM
    Lol, slapping, hot cattle branders or electric shock therapy--whatever it takes as long as the job gets done, I couldn't agree more!!!! ;-)
  • advertisement
  • dilaurodilauro ConnecticutPosts: 13,431
    then that may explain why I have one side of my face redder than the other!

    (and yes, I do not want to promote any physical violence, there is never a place for that)

    Wait a second, hot cattle brander, thats going hurt Electric shock therapy.. I like that, thats what my tens unit is for.
    But sometimes I dont understand, with double A batteries, its just a twitch, but when my wife wants to help me more and connects to AC plug, its a lot more than a twitch.
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • jlrfryejjlrfrye ohioPosts: 1,111
    This could have nothing to do with pain or your pain meds. As i discovered it was low sodium levels.
    Susan
  • Funny you mention this. I had forgotten about this but I remember with my last blood work with my Rheumatologist said my sodium level was low, not too low, but low all the same. I see her again in May, I plan to talk to her about this.

    Aaron, I know what you mean when you say that you have had trouble forming a word, I have had this happen too & these are words I have known all my life. I never trust myself to spell a word correctly anymore either, even though spelling has never been an issue until the last few years.
  • advertisement
  • Sorry but it is sort of relief I am not the only one. I have noticed that fog
    over the last four months or so. I thought it was the change of meds.
    which occurred about that time but at that time he increased my Oxytocin
    to three a day 30 m and dropped my Endocet. The pain increased
    maybe that had something to do with it but then again I am a oldie but goodie
    66 this year. I think its a combination of things but drives me crazy I
    forget what I was going to do on the way to do it.
    Sherri
  • In my case I attribute it to long-term effects of pain medication. I have poor concentration at times and I use spread sheets to keep track of things at work more and more.

    When I was documenting my car accident related doctor appointments, expenses, etc., it was all done on spread sheets.

    LT
    Diagnosis: Thoracic facet syndrome & cervical and thoracic radiculopathy from car accident trauma.
  • When I was on neurontin. Not only could I not think of words sometimes, but I had trouble speaking, would often stutter/slur my words. I remember at x-mas explaining to my family that I was not drunk, but having side effects from meds. They know & love me & I know didn't doubt what I was saying for a second, but it was still embarrassing.

    I rarely have any side effects from meds, but for me this drug was bad news! Plus, it did nothing for the leg pain. From this forum, I've learned that I was on a relatively low dose, & there was a lot of room to go up, & maybe it could help my leg pain, but frankly, I'll take the leg pain over those side effects.

    Haven't tried Lyrica, but plan to talk to Dr about it on my next visit.

    It's not a narc pain med, right? I don't want to make a mistake & ask for something that could make me look bad
    We can't always control the cards we are dealt in life, but we can control how we play the hand
  • Is great for nerve pain in your legs, in my opinion, nothing works better. You dr can gradually adjust your dosage until optimal results are reached. You can't give up on it after a few doses, everyone usually has those same side effects when they first start taking it but after a few days your body will acclimate itself to the medication and you will begin to realize the benefits. I remember when I first started taking it I felt like I could not keep up with myself. How many days did you take the Neurontin before you decided to not take it? Did you call your dr and tell him you stopped taking it? Did he try you on something else at that point?

    How long have you had nerve pain? Have you not been taking anything for it? Have you tried any of the other anti-convulsants for your nerve pain? They work really well, but you have to give them a chance and work through those common side effects you have experienced, just remember we all have them.

    No, MSG, Lyrica is not a opiate. How could talking to your dr about Lyrica and your nerve pain make you "look bad?" If you do start taking it, you most likely, will experience the side effects like you did with the neurontin. Just remember the side effects are common but only temporary.
  • terror8396 said:
    it is called dysphagia i believe and i have it major. i cant think of a word to use and either i have to wait for the word to come to me or ask my wife. it is really irritating and i attribute it to the meds. the ole brain aint what it used to be before i started my meds. i am in a fog and can feel it. oh well better a fog than a rainstorm.
    jon
    Jon, I am constantly looking at my husband and asking him, "what's the word I'm looking for?" It can get very frustrating for sure. I hate that "fog" feeling. I blame it on my age, but most likely it is the meds, or maybe it's a combination of the two. We need someone to invent a "smart pill" that each CP patient can take along with their pain meds to prevent us from loosing our minds, what little there is left, anyway. ;-)
advertisement
Sign In or Register to comment.